Have a symptom?
See what questions
a doctor would ask.
News » Inhaled steroids may increase risk of osteoporosis

Inhaled steroids may increase risk of osteoporosis

Researchers claim that long term use of inhaled steroids (Advair, Aerobid, Azmacort, Flovent, Pulmicort) to treat asthma and emphysema may cause osteoporosis. Three years of inhaled steroid use by emphysema patients caused a noticeable bone loss. Women's bones were more affected by inhaled steroids than those of men. Researchers don't know if bone loss would continue after three years but advise the bone-building medication might be a good idea.

Source: summary of medical news story as reported by WebMD Medical News

Related Disease Topics:

Article Source Details

About: Inhaled steroids may increase risk of osteoporosis

Date: 15 December 2004

Source: WebMD Medical News

Author: Kelli Miller Stacy


Related Medical Topics

This summary article refers to the following medical categories:

More News Topics

  • Terminally ill incapable of delaying their deaths
  • Test for iron overload disease received FDA approval
  • Testicle removal to treat prostate cancer may increase osteoporosis risk
  • Testosterone deprivation treatment in prostate cancer patients causes memory impairment
  • Tests of cocoa substance as a cough suppressant
  • Thai doctors charged with murdering patients to harvest organs
  • Thalidomide surprises cancer victim with remission
  • The 'know how' to cholesterol
  • The 'pill' also prevents ovarian cancer
  • The aftereffects of breast cancer surgery can be treated with exercise
  • The Atkins diet has positives also
  • The cause of anorexia needs to be determined to deliver effective treatment
  • The depression treatment Cymbalta is not safe for some to use

    By using this site you agree to our Terms of Use. Information provided on this site is for informational purposes only; it is not intended as a substitute for advice from your own medical team. The information on this site is not to be used for diagnosing or treating any health concerns you may have - please contact your physician or health care professional for all your medical needs. Please see our Terms of Use.

    Home | Symptoms | Diseases | Diagnosis | Videos | Tools | Forum | About Us | Terms of Use | Privacy Policy | Site Map | Advertise